Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 630, NWS Jackson, MS

August 20, 2011Grenada County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2011, 3:01 PM CDT for Grenada County, Mississippi. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 3:01 PM CDT (20:01 UTC)
Expired
Aug 20, 2011, 4:00 PM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Grenada County, MS

The radar

The Columbus AFB radar (KGWX), 126 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 3:25 PM CDTTSTM WND DMGGrenada, MSTREE FELL ON A HOUSE ON KERSHAW STREET. HOUSE SUSTAINED BAD DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2788 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WUUS54 KJAN 202001
SVRJAN
MSC043-202100-
/O.NEW.KJAN.SV.W.0630.110820T2001Z-110820T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...

* UNTIL 400 PM CDT

* AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTH OF GORE SPRINGS MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEW
  SPRINGS AND MISTERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
      3373 8950 3368 8951 3368 8993 3390 8992
      3390 8977
TIME...MOT...LOC 2002Z 341DEG 8KT 3391 8963

$$

MME
2 follow-up statements
088 
WWUS54 KJAN 202013
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT SAT AUG 20 2011

MSC043-202100-
/O.CON.KJAN.SV.W.0630.000000T0000Z-110820T2100Z/
GRENADA MS-
313 PM CDT SAT AUG 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN GRENADA COUNTY...

AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED 6 MILES NORTHWEST OF GORE SPRINGS MOVING SOUTH AT 15 MPH AND 
WAS INTENSIFYING.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRENADA
AND MISTERTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
      3373 8950 3368 8953 3368 8993 3386 8987
      3390 8977
TIME...MOT...LOC 2013Z 348DEG 12KT 3383 8967

$$

40
390 
WWUS54 KJAN 202054
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT SAT AUG 20 2011

MSC043-202103-
/O.EXP.KJAN.SV.W.0630.000000T0000Z-110820T2100Z/
GRENADA MS-
354 PM CDT SAT AUG 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRENADA COUNTY WILL
EXPIRE AT 400 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
SOUTH AND WAS CROSSING INTO MONTGOMERY COUNTY AND THE WARNING WILL 
BE ALLOWED TO EXPIRE.

LAT...LON 3389 8976 3387 8976 3387 8951 3386 8950
      3373 8950 3368 8953 3368 8993 3386 8987
      3390 8977
TIME...MOT...LOC 2053Z 348DEG 12KT 3370 8964

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:30 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Aug 20, 12:30 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CDT SAT AUG 20 2011

.UPDATE...CLUSTER OF THUNDERSTORMS MOVING SOUTH/SOUTHEAST OUT OF
WESTERN TN AND INTO FAR NORTHERN MS IS HOLDING TOGETHER A LITTLE
BETTER THAN I PREVIOUSLY THOUGHT IT WOULD. STILL A DECENT CHANCE IT
WILL FALL APART BEFORE REACHING THE HIGHWAY 82 CORRIDOR...BUT
CHANCES ARE GRADUALLY INCREASING THAT IT WILL HOLD TOGETHER IN SOME
CAPACITY. POPS UP IN NORTHERN ZONES THROUGH THE REMAINDER OF THE
AFTERNOON TO DEAL WITH THE SLIGHTLY INCREASING POSSIBILITIES FOR
THUNDERSTORMS BEFORE NIGHTFALL. POTENTIAL ALSO EXISTS FOR MICROBURST
ACTIVITY WITH THESE STORMS AND THAT WILL BE MONITORED. HWO MAY BE
TWEAKED FOR STRONG SEVERE STORM POTENTIAL FOR AT LEAST AREAS NORTH
OF I-20 THIS AFTERNOON INTO THIS EVENING IF CONVECTION TRYING TO
COME IN FROM THE NORTH MAINTAINS OR GAINS STRENGTH. /BB/

&&

.PREV DISCUSSION... /ISSUED 945 AM CDT SAT AUG 20 2011/

UPDATE...RADAR SHOWING A FEW ISOLATED SHOWERS AT TIMES THIS MORNING
IN THE VICINITY OF THE ARKLAMISS UPPER DELTA WHERE A PLUG OF
MOISTURE AROUND 700 IS ROTATING SOUTH/SOUTHWEST AROUND THE BUILDING
UPPER RIDGE. EXPECT MOST OF THIS MID LEVEL ACTIVITY TO BE GONE BY
MIDDAY WITH THE TRANSIENT ANTICYCLONE CENTER ASSOCIATED WITH THE
FLATTENING UPPER RIDGE MOVING INTO THE HEART OF THE ARKLAMISS. THE
LATTER SUBSIDENT FACTOR SHOULD GO A LONG WAY TOWARD SUPPRESSING MOST
CONVECTION ACROSS THE REGION THROUGH THE DAYLIGHT HOURS...AND
CURRENT THINKING IS THAT OUTFLOW BOUNDARY MOVING SOUTH FROM THE TN
VALLEY WILL BE MOVING INTO A ENVIRONMENT TOO HOSTILE FOR CONVECTION
AS IT GETS DOWN THE HIGHWAY 82. BEST RELATIVE CHANCES FOR AN
ISOLATED AFTERNOON STORM WILL BE IN SOUTHEAST MS ALONG THE HIGHWAY
59 CORRIDOR WHERE CAPPING LEAST AND RIDGE INFLUENCE LESS PRONOUNCED.
POPS TWEAKED A LITTLE FROM PREVIOUS FORECAST...MAINLY IN THE
DOWNWARD DIRECTION. TEMPERATURES FROM PREVIOUS FORECAST LOOKED
PRETTY GOOD...ALTHOUGH BASED ON 12Z SOUNDING INFO I DID MAKE A TWEAK
OR TWO UPWARD IN WESTERN ZONES AND DOWNWARD IN EASTERN ZONES.
REGARDLESS...GOING HEAT ADVISORY FOR ALL AREAS THROUGH THIS
AFTERNOON STILL REMAINS VALID.

FLATTENING RIDGE LATER TODAY WILL GIVE WAY TO A BUILDING NORTHWEST
FLOW PATTERN TONIGHT INTO TOMORROW. WITH HEAT AND HUMIDITY TO WORK
WITH...THESE SORTS OF PATTERN HAVE PROVEN SOMEWHAT UNPREDICTABLE
THIS SUMMER. ANTICIPATING THE TREND MIGHT HOLD...IT IS NOT
INCONCEIVABLE A THUNDERSTORM CLUSTER COULD AFFECT MY NORTHERN ZONES
TONIGHT...WITH CHANCES INCREASING FURTHER ACROSS THE WHOLE OF THE
NORTHERN HALF OF THE AREA TOMORROW. SLIGHT CHANCE POPS INCLUDED FOR
THE UPDATE UP AROUND THE HIGHWAY 82 CORRIDOR FOR TONIGHT. /BB/

PREV DISCUSSION... /ISSUED 412 AM CDT SAT AUG 20 2011/

DISCUSSION...

TODAY THROUGH SUNDAY NIGHT...

THE MAIN STORY THIS WEEKEND WILL CONTINUE TO BE THE HEAT AND
HUMIDITY AS THE SUBTROPICAL RIDGE AXIS REMAINS ANCHORED OVER THE
ARKLAMISS. HAVE EXPANDED THE HEAT ADVISORY TO INCLUDE THE ENTIRE
FORECAST AREA FOR TODAY...AND HAVE EXTENDED THE ADVISORY THROUGH
SUNDAY FOR NRN/WRN PORTIONS OF THE ARKLAMISS WHERE THE LOW LEVEL
THERMAL RIDGE IS MORE PRONOUNCED AND WHERE CONFIDENCE IS HIGH THAT
HEAT INDICES WILL EXCEED 105 AGAIN. A MIX OF GFS/NAM MOS GUIDANCE
WAS INCORPORATED IN THE FORECAST...AND ALSO INCREASED HIGHS A
LITTLE ALONG AND WEST OF THE MS RIVER TO MATCH UP WITH VERY HOT
GUIDANCE IN THE SHV/LZK FORECAST AREAS. WITH THE RIDGE NOT BUDGING
MUCH...IT IS PROBABLE THAT MORE HEAT ADVISORIES WILL BE NECESSARY
BEYOND THIS WEEKEND.

CONVECTIVE PRECIPITATION TODAY WILL BE TOUGH TO COME BY AS ALLUDED
TO IN PREVIOUS DISCUSSIONS. ANTICYCLONIC FLOW AND MID/UPPER LEVEL
SUBSIDENCE WILL LIMIT DIURNAL SHOWER/TSTM ACTIVITY...BUT TREMENDOUS
SURFACE HEATING SHOULD COMBINE WITH SUFFICIENT MOISTURE FOR ISOLATED
CONVECTIVE ACTIVITY...PARTICULARLY OVER SOUTHEAST AND NORTHERN
PORTIONS OF THE ARKLAMISS WHERE THE RIDGE WILL HAVE THE LEAST
INFLUENCE. ANY STORMS THAT DEVELOP COULD PRODUCE STRONG WIND GUSTS
GIVEN VERY STEEP LOW LEVEL LAPSE RATES. FOR SUNDAY INTO SUNDAY
EVENING...A SLIGHTLY BETTER POTENTIAL FOR TSTMS COULD EVOLVE AS A
SHORTWAVE TROUGH WELL TO THE NORTH OF THE ARKLAMISS MOVES SOUTHEAST
AND POTENTIALLY INDUCES ORGANIZED CONVECTIVE ACTIVITY ALONG A COLD
FRONT IN THE TN VALLEY REGION. IF THIS HAPPENS...THEN TSTM CHANCES
WOULD INCREASE FOR NORTH CENTRAL MS SUNDAY AFTN/EVNG. /EC/

MONDAY THROUGH FRIDAY...

A HOT AND HUMID REGIME WITH HIGH HEAT STRESS WILL CONTINUE THROUGH
THE PERIOD. THE PATTERN WILL BECOME CONDUCIVE FOR A MORE ACTIVE
CONVECTIVE SETUP BY THE MIDDLE OF THE WORK WEEK. THE LONG TERM MODELS
AND ENSEMBLES GENERALLY AGREE FOR THE SUBTROPICAL RIDGE AXIS OVER THE
ARKLAMISS TO GRADUALLY BREAK DOWN...WITH A GENERAL MID LEVEL WEAKNESS
SETTING UP BY MID WEEK. A WEAK COLD FRONT WILL COME THROUGH THE
REGION ON FRIDAY.

ALL GUIDANCE POINTS TO TEMPERATURES REMAINING ABOVE NORMAL OVER THE
FORECAST AREA AS THE THERMAL RIDGE WITH 850MB TEMPS IN THE 20-23C
RANGE HOLDS IN PLACE...RESULTING IN HIGH TEMPERATURES IN THE MID TO
UPPER 90S WITH A FEW READINGS PEAKING AROUND 100F IN THE WEST.

AS FAR AS TEMPS ARE CONCERNED...WENT WITH A BLEND OF MEX MOS AND GFS
ENSEMBLE MEAN WHICH GIVES MAINLY MID TO UPPER 90S...BUT A FEW
LOCATIONS MAY REACH AROUND 100 DURING THE PERIOD. DEPENDING ON THE
RESULTING SETUP TEMPS MAY BECOME A LITTLE WARMER THAN FORECAST.
EXPECT THAT HEAT ADVISORIES MAY CONTINUE TO BE NECESSARY FOR
PORTIONS OF THE ARKLAMISS.

THE GFS HAS BEEN FAIRLY CONSISTENT IN SHOWING A SIGNIFICANT
SHORTWAVE TROUGH IN NORTHWEST FLOW APPROACHING THE FORECAST AREA BY
WEDNESDAY. IF THE GFS SCENARIO TAKES PLACE...THEN WOULD EXPECT A
GREATER LIKELIHOOD FOR ORGANIZED AND POTENTIALLY STRONG TO SVR TSTM
ACTIVITY. A WEAK FRONT WILL COME THROUGH THE REGION ON FRIDAY.

THE GFS HAS EASED UP SOME ON RAIN CHANCES FOR WEDNESDAY THROUGH
FRIDAY. SO HAVE GONE TOWARD THE HIGHER END OF ENSEMBLE POP GUIDANCE.
WILL HOLD OFF ON THE MENTION OF SEVERE STORMS FOR WEDNESDAY...BUT
KEEP THE MENTION OF HEAT INDICES AND THE POSSIBLE NEED FOR HEAT
ADVISORIES FOR THE PERIOD./17/

&&

.AVIATION...THE PATCHY MORNING FOG HAS DISSIPATED AND VFR CONDITIONS
WERE BEING OBSERVED AT ALL TAF SITES. VFR CONDITIONS WILL PREVAIL
THROUGH SUNDAY AS A HOT RIDGE OF HIGH PRESSURE REMAINS LOCKED IN
OVER THE FORECAST AREA. DIURNAL ISOLATED TSTM ACTIVITY WILL BE MOST
LIKELY TO OCCUR ALONG THE GLH-GWO-GTR CORRIDOR...AND PARTICULARLY
ALONG THE HBG-MEI CORRIDOR THIS AFTERNOON. A GREATER CHANCE FOR
TSTMS COULD DEVELOP IN THE GWO-GTR REGION SUNDAY AFTERNOON.
OTHERWISE...TYPICAL PATCHY AREAS OF MORNING FOR AND MVFR/TEMPO IFR
RESTRICTIONS CAN BE EXPECTED UNTIL SHORTLY AFTER SUNRISE AGAIN
SUNDAY MORNING. /22/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       99  74  98  75 /  13  10  17  13
MERIDIAN      97  72  96  73 /  18  11  22  18
VICKSBURG    100  73  99  74 /  10  10  16  13
HATTIESBURG   98  75  97  75 /  18  10  22  16
NATCHEZ       98  74  97  74 /  11  10  20  17
GREENVILLE   101  76  94  75 /  21  18  32  17
GREENWOOD     99  75  96  74 /  26  19  32  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ018-019-025>042-047-
     053-059>061.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ043>046-048>052-     054>058-062>066-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARZ074-075.

&&

50/22/EC/17
Hazardous weather outlook, Aug 20, 12:58 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1258 PM CDT SAT AUG 20 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>042-047-053-
059>061-211800-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
1258 PM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH
WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY WEST OF
THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY
WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED
THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS.

OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO
CRITICAL LEVELS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. A HEAT
ADVISORY IS IN EFFECT THROUGH SUNDAY. PERSONS IN THE ARKLAMISS ARE
URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE
HEAT.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING
WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL
BE NECESSARY FOR THE ARKLAMISS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ043>046-048>052-054>058-062>066-072>074-211800-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1258 PM CDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

 FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH
WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY WEST OF
THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY
WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED
THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS.

OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO
CRITICAL LEVELS THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL
7 PM THIS EVENING. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE
PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING
WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE
NECESSARY FOR THE ARKLAMISS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 20, 2:41 PM CDT, 20 minutes before
MSZ029-030-202040-
WEBSTER MS-CLAY MS-
241 PM CDT SAT AUG 20 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SAT AUG 20 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 18 MILES NORTH OF
MONTPELIER TO 32 MILES NORTH OF EMBRY AT 241 PM CDT...MOVING
SOUTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN CLAY AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3365 8851 3364 8850 3355 8851 3356 8909
      3353 8909 3352 8949 3373 8948 3374 8904
      3376 8903 3376 8894 3382 8893 3382 8873
      3380 8871 3368 8871 3368 8849
TIME...MOT...LOC 1941Z 334DEG 26KT 3396 8904 3410 8951

MME
Special weather statement, Aug 20, 2:48 PM CDT, 13 minutes before
MSZ026-202050-
GRENADA MS-
248 PM CDT SAT AUG 20 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT AUG 20 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTH OF GORE SPRINGS AT 248
PM CDT...MOVING SOUTHEAST AT 10 MPH.

PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3389 8976 3387 8976 3387 8951 3368 8951
      3368 8997 3389 8993 3391 8988 3390 8977
TIME...MOT...LOC 1948Z 334DEG 7KT 3392 8963

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:41 PM CDTSpecial Weather StatementJANClay, Webster59 min
Aug 20, 2:48 PM CDTSpecial Weather StatementJANGrenada62 min
Aug 20, 3:23 PM CDTSevere Thunderstorm WarningJANMontgomery37 min
Aug 20, 3:28 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster47 min
Aug 20, 3:41 PM CDTSpecial Weather StatementJANLowndes29 min
Aug 20, 3:46 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada44 min
Aug 20, 4:02 PM CDTSpecial Weather StatementJANHolmes43 min
Aug 20, 4:06 PM CDTSpecial Weather StatementJANMadison44 min
Aug 20, 4:18 PM CDTSpecial Weather StatementJANHumphreys32 min
Aug 20, 4:22 PM CDTSpecial Weather StatementJANIssaquena28 min
Aug 20, 4:26 PM CDTSevere Thunderstorm WarningJANIssaquena, Washington32 min
Aug 20, 4:28 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes29 min
Aug 20, 4:46 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington34 min
Aug 20, 4:47 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo43 min
Aug 20, 4:58 PM CDTSevere Thunderstorm WarningJANHolmes47 min
Aug 20, 5:21 PM CDTSevere Thunderstorm WarningJANHinds, Madison39 min
Aug 20, 5:30 PM CDTSpecial Weather StatementJANRankin30 min
Aug 20, 6:25 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.